Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Binghamton, NY

June 19, 2007Broome County, Chenango County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 19, 2007, 2:38 PM EDT for Broome County, Chenango County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 2:38 PM EDT (18:38 UTC)
Expired
Jun 19, 2007, 3:30 PM EDT
In force
52 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Broome County, NY, Chenango County, NY

The radar

The Binghamton radar (KBGM), 26 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:41 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 19, 1:41 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
141 PM EDT TUE JUN 19 2007

.SYNOPSIS...
TODAY, HIGH PRESSURE OFF THE EAST COAST AND A COLD FRONT
APPROACHING FROM THE GREAT LAKES WILL PROVIDE A SOUTHWEST FLOW OF
HOT AND HUMID AIR. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT
AHEAD OF THIS STRONG COLD FRONT FROM MID AFTERNOON THROUGH THIS
EVENING. BEHIND THE FRONT...HIGH PRESSURE WILL USHER IN COOLER AND
DRIER CONDITIONS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT CURRENTLY STRETCHES ACROSS WESTERN MICHIGAN WITH
WIDESPREAD CONVECTION ALONG BOUNDARY. A SOUTH/SOUTHWEST FLOW OF HOT AND
HUMID AIR WILL DEVELOP THIS MORNING. FA WILL SEE PLENTY OF
SUNSHINE THIS MORNING AND WITH T85 AROUND 19C MAXES WILL REACH 90
OR BETTER IN MOST PLACES.

NAM DEVELOPS A PRE-FRONTAL TROF AHEAD OF MAIN COLD FRONT THAT
CROSSES FA BTW 18Z-00Z. THIS FEATURE ALSO COINCIDES WITH A H5
SHORT WAVE LOBE ALTHOUGH NOT REALLY IMPRESSIVE. BOUNDARY BECOMES
VERY ACTIVE AS IT REACHES CENTRAL/EASTERN PTN OF FA AS AIRMASS
DESTABILIZES DUE TO MAX HEATING. WITH MID LEVEL WIND FIELDS NEAR
30 KNOTS AND AIRMASS MODERATELY UNSTABLE WITH CAPES AROUND
1500-2000 J/KG, THE POTENTIAL FOR SEVERE WEATHER CONTINUES.
LIMITING FACTORS FOR A WIDESPREAD SEVERE WEATHER EVENT ARE BULK
SHEAR VALUES THAT ARE ONLY MARGINAL AND THE STRONGER UPPER LEVEL
DYNAMICS LAG WELL BEHIND SFC BOUNDARY.

LATEST GFS RUNS ARE NOW HINTING AT THE SAME TYPE OF SCENARIO WITH
PRE-FRONTAL TROF WHICH ADDS CONFIDENCE TO CURRENT FORECAST.
CONTINUED WITH LIKELY POPS THIS AFTERNOON FOR ALL BUT FAR
EASTERN/SOUTHERN FA HERE HIGH CHC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
COLD FRONT SWINGS THROUGH MOST OF FA BY 06Z WED. THIS SECONDARY
BOUNDARY WILL PROLONG SHOWERS AND THUNDERSTORMS THROUGH LATE
EVENING BUT ANY SEVERE CONVECTION WILL PROBABLY ONLY BE ASSOCIATED
WITH PRE-FRONTAL TROF.

WEDNESDAY...SFC HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD
EASTWARD INTO REGION PROVIDING A PARTLY TO MOSTLY SUNNY DAY. LOW
LEVEL LAPSE RATES WILL PROVIDE GOOD MIXING AND NORTHWEST WINDS OF
10 TO 15 MPH. WITH T85 COOLING OFF TO 10/12C TEMPS WILL BE
NOTICEABLY COOLER.

WED NIGHT WILL BE COOL DUE TO GOOD RADIATIONAL COOLING WITH CLEAR
SKIES AND LIGHT WINDS.

ON THURSDAY A WEAK SFC TROF WITH SOME UPPER LEVEL SUPPORT WILL
SWING THROUGH THE REGION. MOISTURE IS LIMITED BUT BEST DYNAMICS
AND MOISTURE RESIDE OVER NRN CWA, WILL CONTINUE WITH LOW CHC POPS HERE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

FOCUS ON THE SHORT TERM SO LITTLE CHG TO PRELIMINARY HPC
GUIDANCE. CONFIDENCE LOWER THAN USUAL WITH MDLS SUGGESTING A PTRN
WHERE WELL BE SUSCEPTIBLE TO S/WVS EMBEDDED IN NW FLOW ALOFT
STARTING SAT AND PERSISTING INTO EARLY NXT WEEK. PRBLM IS THAT
THE TRACK/TIMING OF THESE MESOCONVECTIVE SYSTEMS IS DIFFICULT IF
NOT IMPOSSIBLE THIS FAR OUT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

LINE OF TSRA CROSSING THE FCST AREA THIS AFTN. IN ADDN, SCT CELLS
LIKELY TO DVLPS AHEAD OF THIS LINE. POTNL FOR MORE ACTIVITY THIS
EVNG INTO THE OVRNGT HRS WITH THE ACTUAL CDFNT. XPCT MVFR CONDITIONS IN
TSRA WITH POTNL FOR G25-40KTS. LATER TNGT, MORE WDCSPRD MVFR
CONDITIONS ARE LIKELY JUST BEHIND THE MAIN PCPN SHIELD...WHICH
SHUD BE PULLING EWD AND OUT OF THE AREA IN THE 06-10Z TIME FRAME.
CLEARING SKIES AND GUSTY NW WINDS 15-25 FOR LATE TMRW MRNG INTO
THE EARLY AFTN.

OUTLOOK...CHC FOR MVFR IN TSRA THU AFTN AND SAT AFTN/EVNG. POTNL
FOR VLY FOG AT ELM ALMOST ANY NGT. OTRW VFR XPCTD TO PREVAIL.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
Hazardous weather outlook, Jun 19, 12:41 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1241 PM EDT TUE JUN 19 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-201645-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
1241 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ062-PAZ048-201645-
SULLIVAN-PIKE-
1241 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP FROM MID AFTERNOON THROUGH
THIS EVENING. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

In the hours before

Special weather statement, Jun 19, 1:03 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
103 PM EDT TUE JUN 19 2007

NYZ022-191800-
STEUBEN NY-
103 PM EDT TUE JUN 19 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES WEST OF WAYLAND TO HARTSVILLE TO 23
  MILES SOUTHWEST OF TROUPSBURG...AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FREMONT AT 110 PM EDT...
  TROUPSBURG AT 120 PM EDT...
  WEST CAMERON AT 125 PM EDT...
  WOODHULL AT 130 PM EDT...
  PRATTSBURG AT 135 PM EDT...
  THURSTON AT 140 PM EDT...
  URBANA AT 145 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

MSE
Special weather statement, Jun 19, 1:54 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
154 PM EDT TUE JUN 19 2007

NYZ009-037-191900-
ONEIDA NY-
154 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR VERONA...AND
  MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VERONA MILLS AND NEW LONDON AT 200 PM EDT...
  ROME AND WESTMORELAND AT 210 PM EDT...
  GRIFFISS AFB AND ORISKANY AT 220 PM EDT...
  FLOYD AT 225 PM EDT...
  STITTVILLE AND WESTERNVILLE AT 230 PM EDT...
  HOLLAND PATENT AT 235 PM EDT...
  STEUBEN AT 240 PM EDT...
  TRENTON AND BARNEVELD AT 245 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. SEEK SHELTER IF YOU ARE IN THE PATH OF THIS
STORM.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:42 PM EDTSevere Thunderstorm WarningBGMCayuga33 min
Jun 19, 1:52 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca53 min
Jun 19, 2:00 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida45 min
Jun 19, 2:11 PM EDTSevere Thunderstorm WarningBGMOnondaga64 min
Jun 19, 2:21 PM EDTSevere Thunderstorm WarningBGMTompkins39 min
Jun 19, 2:28 PM EDTSevere Thunderstorm WarningBGMCayuga32 min
Jun 19, 2:43 PM EDTSevere Thunderstorm WarningBGMCortland32 min
Jun 19, 3:08 PM EDTSevere Thunderstorm WarningBGMCortland52 min
Jun 19, 3:13 PM EDTSevere Thunderstorm WarningBGMOnondaga47 min
Jun 19, 3:28 PM EDTSevere Thunderstorm WarningBGMMadison62 min
Jun 19, 3:35 PM EDTSevere Thunderstorm WarningBGMTioga40 min
Jun 19, 3:43 PM EDTSevere Thunderstorm WarningBGMChenango47 min
Jun 19, 3:47 PM EDTSevere Thunderstorm WarningBGMOtsego58 min
Jun 19, 4:08 PM EDTSevere Thunderstorm WarningBGMDelaware67 min
Jun 19, 4:32 PM EDTSevere Thunderstorm WarningBGMChenango28 min
Jun 19, 5:00 PM EDTSevere Thunderstorm WarningBGMBroome30 min
Jun 19, 5:38 PM EDTSevere Thunderstorm WarningBGMDelaware67 min
Jun 19, 6:45 PM EDTSevere Thunderstorm WarningBGMDelaware30 min
Jun 19, 7:01 PM EDTFlash Flood WarningBGMDelaware6 hr
Jun 19, 7:54 PM EDTSevere Thunderstorm WarningBGMSullivan66 min
Jun 19, 4:15 PM EDTSevere Thunderstorm WarningBGMBradford24 min
Jun 19, 5:19 PM EDTSevere Thunderstorm WarningBGMLuzerne41 min
Jun 19, 5:58 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming32 min
Jun 19, 6:19 PM EDTSevere Thunderstorm WarningBGMSusquehanna41 min
Jun 19, 6:25 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne50 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.